Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 64, NWS Buffalo, NY

September 18, 2009

NWS Buffalo, NY issued this small craft advisory at Sep 18, 2009, 4:26 AM EDT. It took effect at Sep 18, 2009, 5:02 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2009, 4:26 AM EDT (08:26 UTC)
In effect from
Sep 18, 2009, 5:02 PM EDT
Expired
Sep 19, 2009, 4:00 AM EDT
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WHUS71 KBUF 180826
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
426 AM EDT FRI SEP 18 2009

LOZ042-043-181630-
/O.NEW.KBUF.SC.Y.0064.090919T0000Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
426 AM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT
SATURDAY. 

A COLD FRONT WILL CROSS THE LAKE TODAY WITH WINDS TURNING TO THE
NORTHWEST AND FRESHENING. WAVES WILL BUILD TO 3 TO 5 FEET THIS
EVENING AND CONTINUE THROUGH THE WEE HOURS OF THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-181630-
/O.EXT.KBUF.SC.Y.0063.090918T0900Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
426 AM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT
SATURDAY. 

A COLD FRONT WILL DROP ACROSS THE REGION TODAY. WESTERLY WINDS
WILL BECOME BRISK AS THEY TURN NORTHWEST. WAVES WILL AVERAGE 3 TO
5 FEET INTO TONIGHT ALTHOUGH THEY MAY SUBSIDE FOR AWHILE LATE
TODAY AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-181630-
/O.CON.KBUF.SC.Y.0063.090918T0900Z-090918T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
426 AM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

A COLD FRONT WILL DROP ACROSS THE REGION TODAY. WESTERLY WINDS
WILL BE BRISK TODAY BUT TURN TO THE NORTHWEST. WAVES WILL AVERAGE
3 TO 5 FEET BEFORE LOWERING TO 2 TO 4 FEET LATER IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
5 follow-up statements
860 
WHUS71 KBUF 181334
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
934 AM EDT FRI SEP 18 2009

LOZ045-181900-
/O.CON.KBUF.SC.Y.0063.000000T0000Z-090918T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
934 AM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

A COLD FRONT WILL DROP ACROSS THE REGION TODAY. WESTERLY WINDS
WILL BE BRISK TODAY BUT TURN TO THE NORTHWEST. WAVES WILL AVERAGE
3 TO 5 FEET BEFORE LOWERING TO 2 TO 4 FEET LATER IN THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-182145-
/O.CON.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
934 AM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY.

A COLD FRONT WILL DROP ACROSS THE REGION TODAY. WESTERLY WINDS
WILL BECOME BRISK AS THEY TURN NORTHWEST. WAVES WILL AVERAGE 3 TO
5 FEET INTO TONIGHT ALTHOUGH THEY MAY SUBSIDE FOR AWHILE LATE
TODAY AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-182145-
/O.CON.KBUF.SC.Y.0064.090919T0000Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
934 AM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT SATURDAY. 

A COLD FRONT WILL CROSS THE LAKE TODAY WITH WINDS TURNING TO THE
NORTHWEST AND FRESHENING. WAVES WILL BUILD TO 3 TO 5 FEET THIS
EVENING AND CONTINUE THROUGH THE WEE HOURS OF THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
932 
WHUS71 KBUF 181946
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT FRI SEP 18 2009

LOZ044-190400-
/O.CON.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
346 PM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY.

NORTHWESTERLY WINDS WILL BECOME BRISK AS THEY TURN NORTH FOLLOWING
THE PASSAGE OF A COLD FRONT. WAVES WILL AVERAGE 3 TO 5 FEET INTO
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-190400-
/O.CON.KBUF.SC.Y.0064.090919T0000Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
346 PM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT SATURDAY. 

NORTHWESTERLY WINDS WILL TURN NORTHERLY OVERNIGHT. WAVES WILL BUILD TO 3
TO 5 FEET THIS EVENING AND CONTINUE THROUGH THE WEE HOURS OF THE
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
361 
WHUS71 KBUF 182102
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
502 PM EDT FRI SEP 18 2009

LOZ042-043-190515-
/O.EXT.KBUF.SC.Y.0064.090918T2102Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
502 PM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT
SATURDAY. 

NORTHWESTERLY WINDS WILL TURN NORTHERLY OVERNIGHT. WAVES WILL
BUILD TO 3 TO 5 FEET EARLY THIS EVENING AND CONTINUE THROUGH THE
WEE HOURS OF THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-190515-
/O.CON.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
502 PM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY.

NORTHWESTERLY WINDS WILL BECOME BRISK AS THEY TURN NORTH
FOLLOWING THE PASSAGE OF A COLD FRONT. WAVES WILL AVERAGE 3 TO
5 FEET INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
635 
WHUS71 KBUF 190230
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1030 PM EDT FRI SEP 18 2009

LOZ044-190800-
/O.CON.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1030 PM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY.

GUSTY NORTH WINDS WILL CONTINUE TO PRODUCE 4 TO 6 FOOT WAVES
THROUGH THE WEE HOURS OF THE MORNING. WINDS ARE EXPECTED TO BECOME
NORTHEAST AND DIMINISH BY SATURDAY MORNING WITH WAVE ACTION SLOWLY
SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-190800-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-090919T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1030 PM EDT FRI SEP 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY.

GUSTY NORTH WINDS WILL CONTINUE TO PRODUCE 4 TO 6 FOOT WAVES
THROUGH THE WEE HOURS OF THE MORNING. WINDS ARE EXPECTED TO BECOME
NORTHEAST AND DIMINISH BY SATURDAY MORNING WITH WAVE ACTION SLOWLY
SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
766 
WHUS71 KBUF 190815
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
415 AM EDT SAT SEP 19 2009

LOZ044-191400-
/O.EXP.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/
/O.NEW.KBUF.SC.Y.0065.090919T0815Z-090919T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
415 AM EDT SAT SEP 19 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO PRODUCE CHOPPY
WATERS INTO MID MORNING BEFORE WINDS AND WAVES SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-191400-
/O.EXP.KBUF.SC.Y.0064.000000T0000Z-090919T0800Z/
/O.NEW.KBUF.SC.Y.0065.090919T0815Z-090919T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
415 AM EDT SAT SEP 19 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO PRODUCE CHOPPY
WATERS INTO MID MORNING BEFORE WINDS AND WAVES SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 4:02 AM EDT, 24 minutes earlier.

Area forecast discussion, Sep 18, 4:02 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EDT FRI SEP 18 2009

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK TODAY
WITH THE THREAT OF A FEW SHOWERS...MAINLY EAST OF LAKE ONTARIO. HIGH
PRESSURE WILL THEN BUILD DOWN ACROSS THE GREAT LAKES AND PROVIDE
FINE SUNNY WEATHER FOR THE WEEKEND WITH A COOL SATURDAY GIVING WAY
TO A WARMER SUNDAY. IT NOW APPEARS THAT OUR LONG THREE WEEK DRY
SPELL WILL END ON MONDAY AS MOISTURE GETS DRAWN UP FROM THE OHIO
VALLEY INTO OUR REGION WITH AN INCREASING CHANCE OF SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME LOW CLOUDS AND FOG EARLY THIS MORNING ACROSS THE SOUTHERN TIER
SHOULD MIX OUT AFTER AROUND 12Z OR SO. OVER THE REST OF THE AREA
SKIES SHLD START OUT PTLY-MOSTLY SUNNY EARLY THIS MORNING THEN
CLOUDS WILL INCREASE AHEAD OF A COLD FRONT DROPPING DOWN FROM
ONTARIO AND QUEBEC. EXPECT BEST MOISTURE AND DYNAMICS ACROSS THE
NORTH COUNTRY CLOSER TO UPPER LOW EAST OF JAMES BAY. SEVERAL SHORT
WAVES DROPPING DOWN FROM ONTARIO AND QUEBEC ACROSS NORTHERN NEW YORK
SHLD BRING BEST CHC OF SHWRS ACROSS THE NORTH COUNTRY WHERE WILL GO
WITH LKLY POPS. WILL TAPER POPS OFF FURTHER TO THE WEST AS AMNT OF
AVBL MOISTURE DECREASES WITH CHC OF SHWRS BACK AS FAR WEST AS
WESTSERN FINGER LKS BUT KEEP POPS ONLY IN THE SLGT CHC RANGE WEST OF
THE GENESEE VALLEY.

EXPECT HIGHS TODAY IN THE MID TO UPPER 60S BUT LOW TO MID 60S ACROSS
THE NORTH COUNTRY WHERE THE CLOUDS WILL THICKEN THE EARLIEST DURING
THE MID MRNG HRS. EXPECT SKIES TO BEGIN TO CLR FROM THE NORTH BEHIND
THE FRONT NEAR LAKE ONTARIO BY LT AFTERNOON WITH CLRING REACHING THE
SOUTHERN TIER BY EVENING.

HIGH PRESSURE WITH VERY DRY AIR WILL BUILD SOUTH FROM THE UPPER LKS
AND BRING GENLY CLR SKIES TONIGHT AND NOTICABLY COOLER AIR. EXPECT
LOWS IN THE LOW TO MID 40S WITH SOME UPPER 30S ACROSS GTHE NORTH
COUNTRY. ALTHOUGH AIR IS QUITE CHILLY WITH 850 TEMPS DROPPING TO +2
TO +4C OVER LK ONTARIO DO NOT EXPECT ANY LK EFFECT CLOUDS AS LOW
LEVEL MOISTURE IS LACKING AND HAVE SHORT NORTHERLY FETCH.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
STRONG HIGH PRESSURE INTIALLY CENTERED NORTH OF LAKE ONTARIO
SATURDAY MORNING WILL DRIFT SLOWLY SOUTHEAST TO THE MID ATLANTIC
COAST BY SUNDAY EVENING. IN THE MEANTIME AN UPPER RIDGE WILL BUILD
EASTWARD FROM THE UPPER GREAT LAKES REGION AND CREST OVER WESTERN
AND CENTRAL NEW YORK. VERY DRY AIR ACCOMPANYING THIS SYSTEM ALONG
WITH SUBSIDENCE WILL RESULT IN A SUNNY WEEKEND WITH A CLEAR SATURDAY
NIGHT. ALTHOUGH PLENTY OF SUNSHINE WILL MAKE IT FEEL PLEASANT
SATURDAY IT WILL BE COOLER THAN NORMAL FOR THIS TIME OF YEAR HIGHS
IN THE 60S. LIGHT WINDS AND THE DRY COOL AIR MASS IN PLACE SATURDAY
NIGHT WILL LEAD TO IDEAL RADITIONAL COOLING. SOME OF THE NORMALLY
COLDEST AREAS IN OUR CWA WILL LIKELY DROP INTO THE 30S WITH AREAS OF
FROST POSSIBLE. WE WILL HAVE TO KEEP AN EYE ON THIS.
CLIMATOLOGICALLY IT IS ABOUT THE TIME OF YEAR WE SEE OUR FIRST
FROSTS IN THE COLDEST VALLEYS OF THE SOUTHERN TIER AND EAST OF LAKE
ONTARIO.

TEMPERATURES WILL REBOUND NICELY SUNDAY AS THE SURFACE HIGH SLIPS
OFF THE COAST AND WE GET A RETURN TO WARM ADVECTION. SUNDAY NIGHT
WILL REMAIN DRY BUT INCREASING CLOUDS ARE FORECAST WITH MOIST AIR
BEGINNING TO STREAM NORTHWARD FROM THE GULF STATES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS COMING INTO BETTER AGREEMENT FOR THIS PERIOD...FINALLY
INDICATING THAT OUR LONG HISTORIC DRY SPELL WILL COME TO AN END ON
MONDAY (SEE CLIMATE SECTION BELOW). 00Z RUNS OF THE GFS AND ECMWF
SHOW THE UPPER RIDGE SLIDING FAR ENOUGH EAST TO ALLOW FOR MOISTURE
TO BE ADVECTED NORTHEAST FROM THE OHIO VALLEY INTO AT LEAST FAR
WESTERN NY DURING THE DAY MONDAY...WITH LESSER CHC TO THE EAST.
WEAKENING FRONT/BOUNDARY THEN SLIDES ACROSS THE AREA MON NT/TUES AM
WITH HIGHEST POPS (50 FOR NOW)...WITH SOME INDICATION THAT TUES AND
WED WILL BE LARGELY DRY AGAIN WITH A WEAK SFC RIDGE FOLLOWING THE
TROF. UPPER RIDGE GETS REESTABLISHED AS WELL AND WITH 850 MB TEMPS
HOLDING UP NEAR 13-14C...IT WILL BE QUITE WARM. NEXT FRONT
APPROACHES THURS.

WITH THIS IN MIND...WILL INCREASE POPS FROM 30 TO 50 BY LATE MON IN
WEST AND AREAWIDE MON NT...GRADUALLY LOWERING TO 30-35 TUES PM AND
WED...PICKING UP TO 40 ON THURS. WILL FOLLOW HPC TEMPS...WELL UP
INTO 70S EACH DAY...BUT 80 IS POSSIBLE IF WE BREAK OUT TUES OR WED.
SUMMING UP...NO WASHOUT...BUT A BIT MORE HUMID AND UNSETTLED FOR
EARLY AND MID WEEK PERIOD WITH BEST SHOT FOR SHOWERS MONDAY
AFTERNOON INTO EARLY TUESDAY.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE STRETCHING FROM IOWA TO THE NEW ENGLAND COAST WILL
KEEP FAIR DRY WEATHER AND VFR CONDITIONS ACROSS THE REGION AT THE
START OF THE TAF PERIOD...ALTHOUGH EARLY MORNING FOG AND STRATUS ARE
ONCE AGAIN EXPECTED TO CONTINUE ACROSS THE WRN SOUTHERN TIER (IE.
KJHW, KELZ) WHERE IFR/LIFR CONDITIONS ARE EXPECTED BUT CONDITIONS
THERE SHLD IMPROVE TO VFR BY 13Z OR SO.

A COLD FRONT WILL DROP SOUTHEAST ACROSS LAKE ONTARIO AROUND DAYBREAK
AND WILL PROCEED TO PUSH ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW
YORK BY MIDDAY. CLOUDS WILL THICKEN AHEAD AND ALONG THE FRONT WITH
SOME SHWRS LKLY MAINLY ACROSS THE NORTH COUNTRY WITH CONDITIONS
LOWERING TO THE MVFR RANGE THERE THROUGH MID AFTERNOON. VFR
CONDITIONS WILL PREVAIL ACROSS MUCH OF THE REST OF THE REGION BUT
SOME MVFR CIGS ARE EXPECTED FOR A BRIEF PERIOD AT KROC  EARLY THIS
AFTERNOON AND LTR IN THE DAY ARND KJHW.

SKIES WILL THEN CLEAR FROM NW TO SE LATER THIS AFTERNOON AND
EVENING. THE EXCEPTION WILL BE EARLY MORNING FOG AND STRATUS (IFR
CONDITIONS) ONCE AGAIN FOR KJHW.

OUTLOOK...
LATER TONIGHT...VFR EXCEPT FOR FOG AND STRATUS (IFR CONDITIONS) ONCE
AGAIN FOR KJHW.
SATURDAY AND SUNDAY...VFR.
MONDAY AND TUESDAY...VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE LOWER
LAKES AS A COLD FRONT SLIPPING SOUTHWARD FROM EASTERN CANADA
TIGHTENS THE PRESSURE GRADIENT. SMALL CRAFT ADVISORIES WILL BE
NEEDED INTIALLY ACROSS THE EASTERN PORTION OF LAKE ONTARIO. AS WINDS
SHIFT TO NORTHWEST BEHIND THE FRONT THE SMALL CRAFT ADVISORY
CONDITIONS WILL SPREAD WESTWARD. NORTH WINDS TONIGHT AND UNSTABLE
CONDITIONS DUE TO COOL AIR ACROSS THE WARM LAKES WILL KEEP SMALL
CRAFT ADVISORY CONDITIONS IN PLACE MUCH OF THE NIGHT ALONG THE SOUTH
SHORE OF LAKE ONTARIO.

DURING THIS EVENT LAKE ERIE CONDITIONS WILL GET CHOPPIER ALSO BUT
MAINLY TOWARD RIPLEY. WILL NOT ISSUE SMALL CRAFTS HEADLINES FOR OUR
NEARSHORE AREAS AT THIS TIME.

&&

.CLIMATE...
OUR RAINLESS SEPTEMBER CONTINUES NO MEASURABLE RAIN HAS FALLEN OVER
MUCH OF WESTERN NY SO FAR THIS MONTH (BUFFALO TRACE, ROCHESTER
0.01). THURSDAY WAS BUFFALOS 19TH CONSECUTIVE DAY WITH NO
MEASURABLE RAIN. THIS MOVES US UP TO 11TH PLACE IN DRY STREAKS IN
OUR 139 YR HISTORY....AND WE HAVE TO GO BACK 31 YEARS (JUL 4-25,
1978...22 DAYS) TO FIND A LONGER RUN OF DRY DAYS AT BUFFALO. (ALL
TIME RECORD IS 30 DAYS...10/8-11/6/1924). ROCHESTER DID HAVE 0.01
INCH IN DRIZZLE ON THE 12TH...BUT IT THE LONGEST STRETCH WITH 0.01
INCH OR LESS THERE (19 DAYS) SINCE JUNE 1988.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT
         SATURDAY FOR LOZ042-043.
         SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
         LOZ045.
         SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LOZ044.

&&

SYNOPSIS...SAGE
NEAR TERM...JJP
SHORT TERM...SAGE
LONG TERM...SAGE/SFM
AVIATION...JJP/SAGE
MARINE...SAGE
CLIMATE...SFM
Hazardous weather outlook, Sep 17, 5:14 AM EDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
514 AM EDT THU SEP 17 2009

NYZ001>008-010>014-019>021-085-180915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
514 AM EDT THU SEP 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
514 AM EDT THU SEP 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 5:15 PM EDTSpecial Marine WarningBUF60 min

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.